MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XACT; STENT, CAROTID

ABBOTT VASCULAR INC. XACT; STENT, CAROTID
Model Number 82090-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.A conclusive cause for the reported perforation of vessels, and the relationship to the product, if any, cannot be determined.The treatments appears to be related to the operational context of the procedure.Based on the reported information, the reported death is not related to the device.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The reported patient effects of vessel perforation is listed in the xact carotid stent system information for prescribers as adverse events potentially associated with carotid stents and embolic protection systems.
 
Event or Problem Description
It was reported that the procedure was to treat a carotid artery.An emboshield nav6 was prepped successfully and advanced in the anatomy without issue.The filter was deployed without issue.An 8x40x136 xact stent was advanced and deployed without issue.Post dilatation was performed with 5.0 unspecified balloon and then with a 5.5 non-compliant balloon.However after the post dilatation with the second balloon was performed a small amount of blood (perforation) was observed.Balloon tamponed was performed along with applying pressure on the neck physically and no more blood was visible.However, it was noted prior to the procedure medication was given to the patient as they had very high blood pressure.Once the tamponed was performed blood pressure decreased rapidly, st elevations were noted, medication was given, but patient experienced ventricular tachycardia leading into cardiac arrest.Cardiopulmonary resuscitation (cpr) was performed however, unsuccessful and patient expired.It was noted patient was fine post carotid procedure and per the physician's opinion the death was not related to the abbott device.No clinically significant delay in the procedure.No additional information was provided.

Brand Name
XACT
Common Device Name
STENT, CAROTID
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20612618
Report Number2024168-2024-12936
Device Sequence Number7327681
Product Code NIM
UDI-Device Identifier08717648010262
UDI-Public(01)08717648010262(17)261231(10)4011161
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82090-01
Device Catalogue Number82090-01
Device Lot Number4011161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/10/2024
Initial Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 NON-COMPLIANT BALLOON.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient Weight53 KG